my tappering plan should take about 5 months,if all goes well .Does that sound about right pattishan61?
Dzoobaby, LaurieShay and Suzanne66 can explain more about half life, they have a more in depth medical background, I am just a lowly hairdresser, but I did manage to taper off subs safely and comfortably. If you take the slower taper that you are, you will be lots more comfortable and have no withdrawal when you finish. I know there are fast tapers listed out there but I have had many people contact me with questions and problems, and I can say that the slow one may take longer, but if you are more comfortable and have no withdrawal, to me that is the goal. Patti
The half life of a drug is how long it takes for 1/2 of the amount in you to be cleared out of your system. With Buprenorphine, which is the opiate in Suboxone, the half life is 48 hours. Although some people say 37 hours. It varies from 1 person to another.
But there's a kind of catch to this question. Since half gets out in 48 hours you may think the other half is out in another 48 hours. Not so, and that's the catch.
Of the half that is left after the 1st 48 hours, it then takes another 48 hours to get half of that amount out. And again, it takes 48 hours to clear half of what's left. But there's still drug left. Each 48 hours that passes, half of what is in you gets out. At this rate it will take a very long time to get it all out. However, after a certain point what's left is considered negligible, meaning it doesn’t matter.
The long half life is why the PAWS can last so long. It's also why you should taper so slowly. On the positive side, the long half life is why you can dose only once every 12 hours, or once a day, or even once every other day.
Did this answer what you wanted to know?
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Feb 2010 • 1 answer
Posted 15 Jan 2011 • 4 answers
Hello I have been a heavy opiate user for half my life due to herniated disks and degenerative disk?
Posted 10 Jan 2012 • 3 answers
Posted 12 Jan 2012 • 6 answers
Posted 11 Apr 2015 • 1 answer